RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



TMF:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


TMF, 2012, Volume 172, Number 3, Pages 375–386 (Mi tmf6959)  

Instability of solitons under flexure and twist of an elastic rod

A. T. Il'icheva, V. Ja. Tomashpolskiib

a Steklov Mathematical Institute, RAS, Moscow, Russia
b Bauman Moscow State Technical University, Moscow, Russia

Abstract: We study the stability of planar soliton solutions of equations describing the dynamics of an infinite inextensible unshearable rod under three-dimensional spatial perturbations. As a result of linearization about the soliton solution, we obtain an inhomogeneous scalar equation. This equation leads to a generalized eigenvalue problem. To establish the instability, we must verify the existence of an unstable eigenvalue (an eigenvalue with a positive real part). The corresponding proof of the instability is done using a local construction of the Evans function depending only on the spectral parameter. This function is analytic in the right half of the complex plane and has at least one zero on the positive real axis coinciding with an unstable eigenvalue of the generalized spectral problem.

Keywords: elastic rod, soliton, linearization, unstable spectrum, Evans function

Funding Agency Grant Number
Russian Foundation for Basic Research 11-01-00034_а


DOI: https://doi.org/10.4213/tmf6959

Full text: PDF file (464 kB)
References: PDF file   HTML file

English version:
Theoretical and Mathematical Physics, 2012, 172:3, 1206–1216

Bibliographic databases:

Document Type: Article
Received: 26.12.2011

Citation: A. T. Il'ichev, V. Ja. Tomashpolskii, “Instability of solitons under flexure and twist of an elastic rod”, TMF, 172:3 (2012), 375–386; Theoret. and Math. Phys., 172:3 (2012), 1206–1216

Citation in format AMSBIB
\Bibitem{IliTom12}
\by A.~T.~Il'ichev, V.~Ja.~Tomashpolskii
\paper Instability of solitons under flexure and twist of an~elastic rod
\jour TMF
\yr 2012
\vol 172
\issue 3
\pages 375--386
\mathnet{http://mi.mathnet.ru/tmf6959}
\crossref{https://doi.org/10.4213/tmf6959}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3168743}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2012TMP...172.1206I}
\elib{http://elibrary.ru/item.asp?id=20732517}
\transl
\jour Theoret. and Math. Phys.
\yr 2012
\vol 172
\issue 3
\pages 1206--1216
\crossref{https://doi.org/10.1007/s11232-012-0108-4}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000309725400004}
\elib{http://elibrary.ru/item.asp?id=20495630}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84867434998}


Linking options:
  • http://mi.mathnet.ru/eng/tmf6959
  • https://doi.org/10.4213/tmf6959
  • http://mi.mathnet.ru/eng/tmf/v172/i3/p375

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Теоретическая и математическая физика Theoretical and Mathematical Physics
    Number of views:
    This page:241
    Full text:41
    References:29
    First page:31

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019